Alert archive / Texas / Wind Advisories in 2016
Wind Advisory 4, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Apr 5, 2016, 3:55 AM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Apr 5, 2016, 1:00 PM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2016, 3:55 AM CDT (08:55 UTC)
- In effect from
- Apr 5, 2016, 1:00 PM CDT
- Expired
- Apr 6, 2016, 2:25 AM CDT
- In force
- 13 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 3616 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
688 WWUS74 KAMA 050855 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 355 AM CDT TUE APR 5 2016 OKZ003-TXZ004>020-051700- /O.NEW.KAMA.WI.Y.0004.160405T1800Z-160406T0200Z/ BEAVER-OCHILTREE-LIPSCOMB-HARTLEY-MOORE-HUTCHINSON-ROBERTS- HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL- ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BEAVER...FORGAN...PERRYTON...BOOKER... HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...BORGER...MIAMI... CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA... SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON... WELLINGTON 355 AM CDT TUE APR 5 2016 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. * EVENT...STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL DEVELOP THIS MORNING AND CONTINUE THROUGH THIS EVENING. A COLD FRONT WILL MOVE THROUGH THE TEXAS AND OKLAHOMA PANHANDLES THIS EVENING SHIFTING THE WINDS TO THE NORTH 15 TO 25 MPH WITH GUSTS NEAR 35 MPH. * TIMING...STRONG SOUTHWEST WINDS WILL BEGIN AS EARLY AS 12 NOON TO 1 PM CDT THIS AFTERNOON AND ARE EXPECTED TO CONTINUE UNTIL AROUND 9 PM CDT THIS EVENING. * IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION. RESIDENTS SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE THAT CAN BE EASILY BLOWN ABOUT BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SCHNEIDER
5 follow-up statements
688 WWUS74 KAMA 051556 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1056 AM CDT TUE APR 5 2016 OKZ003-TXZ004>020-060200- /O.CON.KAMA.WI.Y.0004.160405T1800Z-160406T0200Z/ BEAVER-OCHILTREE-LIPSCOMB-HARTLEY-MOORE-HUTCHINSON-ROBERTS- HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL- ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BEAVER...FORGAN...PERRYTON...BOOKER... HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...BORGER...MIAMI... CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA... SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON... WELLINGTON 1056 AM CDT TUE APR 5 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * EVENT...STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL DEVELOP AND CONTINUE THROUGH THIS EVENING. A COLD FRONT WILL MOVE THROUGH THE TEXAS AND OKLAHOMA PANHANDLES THIS EVENING SHIFTING THE WINDS TO THE NORTH 20 TO 30 MPH WITH GUSTS NEAR 45 MPH. * TIMING...STRONG SOUTHWEST WINDS ARE EXPECTED TO CONTINUE UNTIL AROUND 9 PM CDT THIS EVENING. * IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION. RESIDENTS SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE THAT CAN BE EASILY BLOWN ABOUT BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
816 WWUS74 KAMA 060111 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 811 PM CDT TUE APR 5 2016 OKZ003-TXZ004-005-060400- /O.UPG.KAMA.WI.Y.0004.000000T0000Z-160406T0200Z/ /O.NEW.KAMA.HW.W.0003.160406T0111Z-160406T0400Z/ BEAVER-OCHILTREE-LIPSCOMB- INCLUDING THE CITIES OF...BEAVER...FORGAN...PERRYTON...BOOKER... HIGGINS...FOLLETT 811 PM CDT TUE APR 5 2016 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM CDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * EVENT...STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 70 MPH WILL DEVELOP AND CONTINUE THROUGH THIS EVENING. A COLD FRONT WILL MOVE THROUGH THE TEXAS AND OKLAHOMA PANHANDLES THIS EVENING SHIFTING THE WINDS TO THE NORTH 20 TO 30 MPH WITH GUSTS NEAR 70 MPH. * TIMING...STRONG WINDS ARE EXPECTED TO CONTINUE UNTIL AROUND 11 PM CDT THIS EVENING. * WINDS...BECOMING NORTH AT 35 TO 45 MPH WITH GUSTS TO 70 MPH. * IMPACTS...STRUCTURAL DAMAGE MAY OCCUR TO BUILDINGS AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ OKZ001-002-TXZ001>003-060400- /O.NEW.KAMA.HW.W.0003.160406T0111Z-160406T0400Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... STRATFORD...SPEARMAN...GRUVER 811 PM CDT TUE APR 5 2016 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM CDT THIS EVENING. * TIMING...STRONG WINDS ARE EXPECTED TO CONTINUE UNTIL AROUND 11 PM CDT THIS EVENING. * WINDS...BECOMING NORTH AT 35 TO 45 MPH WITH GUSTS TO 70 MPH. * IMPACTS...STRUCTURAL DAMAGE MAY OCCUR TO BUILDINGS AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ006>020-060215- /O.CON.KAMA.WI.Y.0004.000000T0000Z-160406T0200Z/ HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...HARTLEY...CHANNING...DUMAS...BORGER... MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER... PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE... CLARENDON...WELLINGTON 811 PM CDT TUE APR 5 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * EVENT...STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL DEVELOP AND CONTINUE THROUGH THIS EVENING. A COLD FRONT WILL MOVE THROUGH THE TEXAS AND OKLAHOMA PANHANDLES THIS EVENING SHIFTING THE WINDS TO THE NORTH 20 TO 30 MPH WITH GUSTS NEAR 55 MPH. * TIMING...STRONG SOUTHWEST WINDS ARE EXPECTED TO CONTINUE UNTIL AROUND 9 PM CDT THIS EVENING. * IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION. RESIDENTS SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE THAT CAN BE EASILY BLOWN ABOUT BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ COCKRELL
955 WWUS74 KAMA 060146 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 846 PM CDT TUE APR 5 2016 OKZ001>003-TXZ001>005-060400- /O.CON.KAMA.HW.W.0003.000000T0000Z-160406T0400Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT 846 PM CDT TUE APR 5 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... * EVENT...STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 70 MPH WILL DEVELOP AND CONTINUE THROUGH THIS EVENING. A COLD FRONT WILL MOVE THROUGH THE TEXAS AND OKLAHOMA PANHANDLES THIS EVENING SHIFTING THE WINDS TO THE NORTH 20 TO 30 MPH WITH GUSTS NEAR 70 MPH. * TIMING...STRONG WINDS ARE EXPECTED TO CONTINUE UNTIL AROUND 11 PM CDT THIS EVENING. * WINDS...BECOMING NORTH AT 35 TO 45 MPH WITH GUSTS TO 70 MPH. * IMPACTS...STRUCTURAL DAMAGE MAY OCCUR TO BUILDINGS AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ006>020-060400- /O.EXT.KAMA.WI.Y.0004.000000T0000Z-160406T0400Z/ HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...HARTLEY...CHANNING...DUMAS...BORGER... MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER... PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE... CLARENDON...WELLINGTON 846 PM CDT TUE APR 5 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING... * EVENT...STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL DEVELOP AND CONTINUE THROUGH THIS EVENING. A COLD FRONT WILL MOVE THROUGH THE TEXAS AND OKLAHOMA PANHANDLES THIS EVENING SHIFTING THE WINDS TO THE NORTH 30 TO 40 MPH WITH GUSTS NEAR 55 MPH. * TIMING...STRONG WINDS ARE EXPECTED TO CONTINUE UNTIL AROUND 11 PM CDT THIS EVENING. * IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION. RESIDENTS SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE THAT CAN BE EASILY BLOWN ABOUT BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ COCKRELL
168 WWUS74 KAMA 060335 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1035 PM CDT TUE APR 5 2016 OKZ001>003-TXZ001>005-060900- /O.CAN.KAMA.HW.W.0003.000000T0000Z-160406T0400Z/ /O.EXB.KAMA.WI.Y.0004.000000T0000Z-160406T0900Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT 1035 PM CDT TUE APR 5 2016 ...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT WEDNESDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT WEDNESDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * EVENT...NORTH WINDS OF 35 TO 40 MPH WITH GUSTS UP TO 55 MPH WILL CONTINUE THROUGH MUCH OF THE NIGHT. * TIMING...STRONG WINDS ARE EXPECTED TO CONTINUE UNTIL AROUND 4 AM WEDNESDAY MORNING. * IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION. RESIDENTS SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE THAT CAN BE EASILY BLOWN ABOUT BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ006>020-060900- /O.EXT.KAMA.WI.Y.0004.000000T0000Z-160406T0900Z/ HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...HARTLEY...CHANNING...DUMAS...BORGER... MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER... PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE... CLARENDON...WELLINGTON 1035 PM CDT TUE APR 5 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT WEDNESDAY... * EVENT...NORTH WINDS OF 35 TO 40 MPH WITH GUSTS UP TO 55 MPH WILL DEVELOP BEHIND THE PASSAGE OF A COLD FRONT AND WILL CONTINUE THROUGH MUCH OF THE NIGHT. * TIMING...STRONG WINDS ARE EXPECTED TO CONTINUE UNTIL AROUND 4 AM WEDNESDAY. * IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION. RESIDENTS SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE THAT CAN BE EASILY BLOWN ABOUT BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ COCKRELL
486 WWUS74 KAMA 060725 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 225 AM CDT WED APR 6 2016 OKZ001>003-TXZ001>020-060830- /O.CAN.KAMA.WI.Y.0004.000000T0000Z-160406T0900Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 225 AM CDT WED APR 6 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND ADVISORY ISSUED EARLIER FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. SUSTAINED WINDS OF 35 TO 39 MPH ARE NO LONGER EXPECTED THE REST OF TONIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 4, 10:50 PM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, Apr 4, 10:50 PM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1050 PM CDT MON APR 4 2016
.AVIATION...
06Z TAFS...VFR CONDITIONS WILL CONTINUE THROUGH THIS TAF CYCLE.
SOUTHEAST WINDS WILL SHIFT SOUTHWESTERLY EARLY TUESDAY MORNING. A
BRIEF PERIOD OF LLWS IS POSSIBLE AS THE WINDS WILL START SHIFTING
ABOUT 1500 AGL BEFORE THE SURFACE WINDS FOLLOW SUIT...BUT CONFIDENCE
WASN'T HIGH ENOUGH TO INCLUDE IN TAF AT THIS TIME. SUSTAINED
SOUTHWEST WINDS WILL INCREASE TO 25 TO 30 KTS...WITH GUSTS NEAR 40KTS
BY EARLY AFTERNOON. A FRONT WILL CROSS THE PANHANDLES AND SHIFT WINDS
OUT OF THE WEST TO NORTHWEST BY TOMORROW EVENING AND KEEP SPEEDS AROUND
20KTS.
ELSENHEIMER
.PREV DISCUSSION... /ISSUED 432 PM CDT MON APR 4 2016/
DISCUSSION...
MAIN WEATHER CONCERN FOR THE WEEK AHEAD REMAINS POSSIBILITY FOR
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ON SEVERAL DAYS. THE
GENERAL UPPER-AIR PATTERN WILL FEATURE NORTHWEST FLOW ACROSS OUR
REGION THROUGH THE END OF THE WEEK...WITH AN UPPER-LEVEL LOW PRESSURE
SYSTEM MOVING ONSHORE OVER SOUTHERN CALIFORNIA DURING THE WEEKEND.
SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...
AN UPPER-LEVEL LOW PRESSURE SYSTEM WILL SLIDE FROM THE PACIFIC
NORTHWEST TOWARD THE DAKOTAS THROUGH TOMORROW NIGHT...WITH A TROUGH
EXTENDING OVER THE SOUTHERN HIGH PLAINS. AT THE SURFACE...A LEE SIDE
LOW WILL DEVELOP OVER SE COLORADO/SW KANSAS/OK PANHANDLE THROUGHOUT
THE DAY TUESDAY BEFORE SHIFTING EASTWARD AND PULLING A COLD FRONT
THROUGH THE PANHANDLES. TIGHTENING SURFACE PRESSURE GRADIENTS AND
TIGHTENING MID-LEVEL HEIGHT GRADIENTS AHEAD OF THESE FEATURES WILL
HELP TO PROMOTE STRONG AND GUSTY SOUTHWEST WINDS ACROSS THE AREA BY
TUESDAY AFTERNOON. SUSTAINED WIND SPEEDS ACROSS THE EASTERN
PANHANDLES COULD REACH 30 MPH...THOUGH HAVE KEPT SPEEDS JUST BELOW
THIS LEVEL THROUGHOUT THE AFTERNOON AS INCREASING HIGH LEVEL CLOUD
COVER COULD LIMIT THE PEAK MIXING POTENTIAL. A WIND ADVISORY MAY BE
NEEDED FOR THOSE AREAS IF GUIDANCE COMES IN ON THE STRONGER SIDE.
WINDS WILL BE LIGHTEST NEAR THE SURFACE LOW TUESDAY AFTERNOON. THE
COLD FRONT WILL START TO WORK THROUGH THE OKLAHOMA PANHANDLE AND
NORTHERN TEXAS PANHANDLE LATE TUESDAY EVENING AND SHOULD BE THROUGH
EVEN THE SOUTHERN TEXAS PANHANDLE BY MIDNIGHT. GUSTY NORTH WINDS CAN
BE EXPECTED AS THE FRONT PASSES THROUGH.
NF
LONG TERM...WEDNESDAY THROUGH MONDAY...
COOLER WEATHER EXPECTED FOR WEDNESDAY BEHIND THE FRONT...WITH TEMPS
CLOSE TO CLIMO FOR THIS TIME OF YEAR. BREEZY NORTHWEST WINDS WILL
CONTINUE THROUGH THE DAY WEDNESDAY. DRY AIR BEHIND THE FRONT WILL
ALLOW FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ACROSS THE
PANHANDLES ON WEDNESDAY AS WELL. A WEAK REINFORCING COLD FRONT ON
THURSDAY SHOULD KEEP TEMPERATURES FROM REBOUNDING TOO QUICKLY...BUT A
WARMING TREND WILL RESUME FRIDAY INTO THE WEEKEND. DRY AND WINDY
CONDITIONS EXPECTED AGAIN ON SUNDAY BEFORE THE NEXT COLD FRONT COMES
THROUGH SUNDAY NIGHT. A DRYLINE ASSOCIATED WITH THE SURFACE LOW ON
SUNDAY WILL POSSIBLY HELP TO INITIATE THUNDERSTORMS IN THE EASTERN
PANHANDLES. WILL CARRY A SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY AND
SUNDAY NIGHT FOR THIS POSSIBILITY...THOUGH PLENTY COULD CHANGE
BETWEEN NOW AND THEN.
NF
FIRE WEATHER...
DRY AND WINDY WEATHER WILL CONTINUE TO PRODUCE ELEVATED TO CRITICAL
FIRE WEATHER CONDITIONS ACROSS PORTIONS OF THE PANHANDLES OVER THE
NEXT WEEK. WITHOUT ANY MEANINGFUL PRECIPITATION EXPECTED THROUGH THE
WEEKEND...ATTENTION WILL BE FOCUSED ON ANY DAYS WHERE STRONG WINDS
AND LOW RH ARE ANTICIPATED. CURRENTLY THE MOST CRITICAL FIRE WEATHER
DAY OF THE NEXT 7 LOOKS TO BE TOMORROW. STRONG SOUTHWEST WINDS NEAR
WIND ADVISORY LEVELS /35 MPH/ AND AFTERNOON MINIMUM RH VALUES BELOW
10 PERCENT IN SOME AREAS WILL LEAD TO WIDESPREAD CRITICAL FIRE
WEATHER CONDITIONS DURING THE AFTERNOON. ALSO...TEMPERATURES WILL BE
AS MUCH AS 20 DEGREES ABOVE NORMAL ACROSS THE PANHANDLES TUESDAY
AFTERNOON. THE THERMAL RIDGE WILL EXTEND FROM THE SOUTHWEST CORNER OF
THE TEXAS PANHANDLE TO THE EASTERN OKLAHOMA PANHANDLE. MID- AND
UPPER-LEVEL JETS WILL BE ORIENTED PERPENDICULAR TO THE THERMAL RIDGE.
AS MENTIONED ABOVE...ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS
WILL ALSO BE POSSIBLE WEDNESDAY AND SUNDAY AFTERNOONS FOR PORTIONS OF
THE PANHANDLES.
NF
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM NOON TO 9 PM CDT TUESDAY FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
OK...RED FLAG WARNING FROM NOON TO 9 PM CDT TUESDAY FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
&&
18/15Hazardous weather outlook, Apr 4, 4:36 PM CDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 436 PM CDT MON APR 4 2016 OKZ001>003-TXZ001>020-051200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 436 PM CDT MON APR 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES ON TUESDAY. ELEVATED TO POSSIBLY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON WEDNESDAY ACROSS PANHANDLES...WITH CRITICAL CONDITIONS MOST LIKELY ACROSS THE EASTERN PANHANDLES. ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP ON SUNDAY ACROSS THE WESTERN HALF OF THE COMBINED PANHANDLES. THERE IS ALSO A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE EASTERN PANHANDLES ON SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR CRITICAL FIRE WEATHER CONDITIONS ON TUESDAY...AND ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ON WEDNESDAY AND SUNDAY. NF
Nearby
Wind Advisories in Texas, 2016Wind Advisories in Oklahoma, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.